finasteride - burning sensation all over scalp

bobby26

Member
Reaction score
1
Hi guys , I am 25 yo currently Norwood 2.5 knocking on nw3 territory .Started finasteride a month back and immediately had a burning sensation all over my scalp .and noticed some blisters on my head .Not sure whether to continue using it or not .. My male pattern baldness is accelerating pretty fast .. Moved from NW1 to Norwood 2.5 in around 2 years .. Very distressed about it .Pretty much ruining my life now .Now losing hair in non male pattern baldness areas as well .None of my family members that I know has male pattern baldness Any one had the same experience?
should I continue using finasteride?
 

Samson123

Established Member
My Regimen
Reaction score
57
I would strongly suggest stopping finasteride for a month and see if that clears up the burning sensation. It sounds like you are having a bad reaction to the drug, or at least to your current dosage level. I've never read about someone that's experiencing what you are, continued with the drug and had a positive outcome. I would definitely talk to a good dermatologist. I am way worse off after finasteride. If I would even take the drug again, I would start at a much lower dose, like 1/8 of a 1 mg pill, since .25 mg is nearly as effective as 1 mg. I really think that with finasteride for some people less is more.
 

TD500

Experienced Member
Reaction score
45
Folliculitis/ psoriasis/Seborrheic dermatitis

Either way you should probably see a dermatologist or your GP about it.
 

bobby26

Member
Reaction score
1
I would strongly suggest stopping finasteride for a month and see if that clears up the burning sensation. It sounds like you are having a bad reaction to the drug, or at least to your current dosage level. I've never read about someone that's experiencing what you are, continued with the drug and had a positive outcome. I would definitely talk to a good dermatologist. I am way worse off after finasteride. If I would even take the drug again, I would start at a much lower dose, like 1/8 of a 1 mg pill, since .25 mg is nearly as effective as 1 mg. I really think that with finasteride for some people less is more.

Thanks for the reply . I will stop finasteride for a month and see if the burning sensation goes away.In the mean time I intend to start on minoxidil .As my loss is in the temple region , if I apply minoxidil over there will it cause shedding else where?I really afraid of minoxidil shedding.(One of the reasons to get on finasteride straight)
 

KO21

Established Member
Reaction score
234
Hi guys , I am 25 yo currently Norwood 2.5 knocking on nw3 territory .Started finasteride a month back and immediately had a burning sensation all over my scalp .and noticed some blisters on my head .Not sure whether to continue using it or not .. My male pattern baldness is accelerating pretty fast .. Moved from NW1 to Norwood 2.5 in around 2 years .. Very distressed about it .Pretty much ruining my life now .Now losing hair in non male pattern baldness areas as well .None of my family members that I know has male pattern baldness Any one had the same experience?
should I continue using finasteride?

Same age and Norwood situation here.

Been on finasteride for 3.5 months. Scalp burning was bad month 2. I toughed it out. Went away now. Maybe it's just shedding?
 

diehunnen123

Banned
Reaction score
3
Thanks for the reply . I will stop finasteride for a month and see if the burning sensation goes away.In the mean time I intend to start on minoxidil .As my loss is in the temple region , if I apply minoxidil over there will it cause shedding else where?I really afraid of minoxidil shedding.(One of the reasons to get on finasteride straight)
i strongly advise you to start minoxidil ASAP, and no you will only shed at places where you apply the minoxidil. give it 3-4 months before you can see any results. Remember, it wil probably get worse in the first 2 months( shedding) just stick with it, the worst thing you can do at that point is quit.
 

youngguyhairloss

Established Member
My Regimen
Reaction score
14
same boat at you man my scalp burnign started 5 months on treatment dunno whether its minoxidil or finasteride but im pretty sure its the finasteride i still take 1mg a day and dunno what the hell im doing so yea let me know if your scalp gets better
 

buckthorn

Banned
My Regimen
Reaction score
5,208
If this continues month after month, it is definitely not a good sign my friend. It is a symptom and if you haven't changed any other factors behind your regimen, then it's being caused by finasteride. My personal experience on finasteride, correlates precisely with the rest of the users who also responded negatively to it - scalp itching, burning and tingling. These are all signs of inflammation. Inflammation in itself is usually not a big problem. We have it all the time, in various different parts of the body. It can be controlled by medication or it's just naturally controlled by your body. HOWEVER, when you are constantly taking a medication that's CAUSING the inflammation, you cannot control it. That's why some people get really, really frustrated on finasteride. Like myself, they try nizoral, tgel, cold therapy, massage, anti inflammatories to control what's become a chronic problem, because the inciting factor, finasteride, is still there.

Stay on it for a couple more months. If your problem persists, drop it. I don't care what anyone says, you need to ultimately listen to your body. If finasteride is causing a localized response like that within your scalp tissue, then NO, it is not working, it is doing the opposite. Everyone speculates whether it's caused by an increase in AR receptors, excessive androgen production or T production, blah blah... it does NOT matter, because we don't know. What we do know is that it is not working and in fact, it will ultimately be doing the opposite of what it's intended to do and cause hair loss to excel.
 

Ziggyz123

Established Member
Reaction score
71
Had this same reaction after a year on finasteride. Only hit my left temple though so it could have been shingles from dental work or contact dermatitis from minoxidil.

Anyway, mine started subsiding after I got off of finasteride. I tried lower doses and all that for another year. Dealt with that awful burning and it's literally a nightmare. I'm now on dutasteride and have been for 6 months and the sensations still come and go and my hair continues to follow the male pattern baldness scale.

No one really knows what is going on lol it's all guesses, but TD500 is correct in saying you probably have a mix of folliculitis, seb derm and psoriasis. But yeah if the drug isn't agreeing with you, skin issues are your body's way of showing it. Take a break from finasteride man and let it subside.
 

buckthorn

Banned
My Regimen
Reaction score
5,208
Had this same reaction after a year on finasteride. Only hit my left temple though so it could have been shingles from dental work or contact dermatitis from minoxidil.

Anyway, mine started subsiding after I got off of finasteride. I tried lower doses and all that for another year. Dealt with that awful burning and it's literally a nightmare. I'm now on dutasteride and have been for 6 months and the sensations still come and go and my hair continues to follow the male pattern baldness scale.

No one really knows what is going on lol it's all guesses, but TD500 is correct in saying you probably have a mix of folliculitis, seb derm and psoriasis. But yeah if the drug isn't agreeing with you, skin issues are your body's way of showing it. Take a break from finasteride man and let it subside.

Ziggy, hope you are well man. After endless research and discussion, I personally am done with oral 5-AR inhibitors. I am dropping dutasteride. I am now using RU 7% in neogenic (which I am just discovering is pretty awesome), and 15% minoxidil with AA, RA, and hydrocortisone. I have been on dutasteride for a couple months and the scalp sensations went away, and now are weird as f*ck man. Did you ever experience this - like a slow ant or bubble moving under your scalp from one point to another that stops in a specific location and goes crazy, like popping bubbles, tingling type of feeling just in one area. Scratching makes it immediately go away, then it comes back. Most prevalent at night. Occurs mostly in my crown where I have been going bald as ****.

For me, it's becoming trial and error and I am now simply basing what will work on my scalp symptoms, which is smart, because all this inflammation is strongly correlated with hair loss in my case. I am dropping PG products, because that can't hurt and I feel they are irritating my scalp. I will slowly discontinue one thing for a couple weeks and see if my inflammation decreases.
 

bobby26

Member
Reaction score
1
Stopped finasteride for two days ,took cold showers and the sensation subsided a bit .Took finasteride this morning and by afternoon I can feel it.It is safe now to say that finasteride is the cause of my inflammation.Looks like it is more in my left temple where it is more diffused now. Starting minoxidil tomorrow. Hope this works .FML. My father is a strong NW2 at 50 years and I am ,at half his age suffering from this disease :(
 

Dench57

Senior Member
My Regimen
Reaction score
6,427
Yeah I got burning scalp from finasteride too. It never went away after dropping it though.
 

youngguyhairloss

Established Member
My Regimen
Reaction score
14
i quit finasteride two days for the same reasons burning,itchy,tingling scalp.. im purchasing RU today and will using that alongside minoxidil
 
Top